Ive spent the past two weeks in a hypomanic episode where ive spent a huge amount of money that i dont have and gone back to a lot of my old ways which i dont like. I had turned tee total as i have a very unhealthy relationship with alcohol and now im desperate for a drink. The only thing that isnt as bad as usual is my sex drive but i feel its going that way and im flirting like mad which i shouldnt be doing. All this has happened since dropping my dose of lithium from 600mg to 400mg because i was so under motivated on a higher dose. Ive now gone back to 500mg but it doesnt seem to be doing much.
Even though i know my behaviour is destructive and im concerned about the consequences, im actually enjoying being my old self again. Ive been terrified about driving recently and now thats lifting and im even considering going back to college, which id of never had the motivation to do before. Last night i cleaned my room top to bottom which had been a mess for weeks. I know the spending is bad and i hate it, but other than that im happy being me again, but im also scared as everything is racing around me. Ive gone from being calm and planning a baby to now not being sure about what i want as im driven by having fun right now, which i know is dangerous.
I dont want to go back up to 600mg as i cant handle being so under motivated, i just feel like these meds are wreaking havoc with my emotions
p.s sorry i didnt reply to my last thread, thanks to those who replied including jgcr01, ive just not been on here much due to the way ive been
Hi, Fallen Glad you hopped on board. I think that you know that you are putting yourself in far more danger not addressing the hypomania than doing something to get it under control....if you don't you could have a full blown manic episode. I know that there are downsides to the meds, however, you must weigh that against the risks you have not taking them or having the right adjustments. I know when it comes to Erin the pdoc was quite understanding of my concerns of having her on meds and she stated the words that I must keep in mind that "an unmedicated person with Bipolar is far worse off than a medicated one." And I think that you are beginning to see that for yourself.
I think that you know what you need to do. You need to call your pdoc and run this all past him and see what he has to say. If things continue to go downhill towards more mania you will be putting yourself in situations that could be harmful to yourself or that will have you facing the shame and regrets that follow afterwards. I know that will only worsten things and would hate for you to be in that position.
I know that you haven't been happy with the Lithium and perhaps it may be time to discuss your concerns with your pdoc. Fortunately with Erin things are somewhat improving......she has started telling us that she is feeling more and more herself which I believe is a good sign. So perhaps we have a good med combo....all I know is compared to last year things are soooo much better in Goody's household.
I hope that you and your pdoc together can find something that will allow you to find the balance that you so need.
Gosh, it is so hard when hypomania strikes a person.
Contact your pdoc soon. They need to transfer you to another medication of some sort, if that is possible to do? The lithium evidentally is not working for you the way it sounds anymore.
The way you sound, it feels good being yourself again. That sounds familiar when a person gets hypomania. I can relate, and comprehend what you are saying. It is a totally good feeling, and a high one does not want to come down from, especially after feeling yucky.
Try to not beat yourself up. This is not your fault. It is the medication. Your body has simply reacted to an adjustment and you are seeing what is going on, which is good. Sometimes people are not aware of what is going on with themselves, and that is the worst. You are fortunate to see your spending. When I over spend, I don't see it until later.
Take care of yourself. You are in my thoughts.
a loving heart is the truest wisdom
Why did you drop the lithium to 400 mg? I am just curious if you are trying to wean off it, since you said you are planning (for) a baby?
I just had a hypomanic episode - I had a seizure so the doctors took me off all antidepressants, antipsychotics, etc. I stopped taking lithium and lamictal too for a few days. What a mistake. A few days later, I was not able to sleep, was having horrible withdrawals from everything and ran out to get myself some alcohol. I wound up smashing in our TV and voluntarily checking myself in to the (Psych) Crisis Unit at a nearby hospital (with bf's assistance). I was in there two days then checked out. When I got out I started taking lithium again - plus lamictal for my "seizure disorder" (I've had two). My regular NP was out of town until yesterday. I have never been more glad to see anyone (doctor that is). I am a small person (around 100 lbs.) and 600 mg of lithium keeps me at the appropriate range. If you think it makes you to lethargic, ask your doctor if there is something else you can take either with it or instead of. Keep in mind, that all these meds are supposed to make you feel a little "slowed down"? I know what you mean about being hypomanic - you feel so energetic, can get alot accomplished. I really encourage you to talk to your doctor about these feelings and maybe he or she can help. If you don't feel you can talk to your doctor, find someone you can talk to and explain how you are feeling. I don't know what to do when it happens to me either. I part of me feels really good that I had that episode - but, I put my family through hell, my daughter was depressed that Mommy went crazy and was gone and well - the whole point that I was going into the hospital to see how the doctors could make me feel better - was a lot of crap. You don't end to end up in a psych ward, angel. Trust me. It is not what you think. Get help now, any way you can and each day see how you feel. It's good that you know your state of mind. I did too. I finally slept for 11 hours last night after almost three days in a row with none. Let me know how it is going if you want. Take it easy,
thank you to each and every one of you for your replies, they all meant so much.
I seem to have slowed down a little now, maybe my higher dose is working. I saw my community psychiatriac nurse yesterday and spoke in detail to her, i wont be seeing my doctor for another 4 weeks but they seem happy to keep me on the meds im on, infact no one seems that bothered about anything. She even spoke about me coming off my meds altogether if i had enough "willpower", which seems crazy.
Ronnie, i cut down to 400mg because 600mg was keeping me too depressed, but i go hypo on 400mg. im having trouble getting a good balance and feel very mixed a lot of the time. I did want to plan for a baby but my relationship is in tatters again at the moment so i dont know if that will happen
sorry i cant write more right now, im lacking motivation again today. i will update soon, just wanted to thank you all for your support xxx
It is good to hear that you are doing a little better and that you were able to visit with the nurse. Just continue to take each day at a time and for what it is worth. Simply that. As, for that is all we have- today. Tomorrow is simply a dream of the future. Live in the moment.
Take care and know there are many here who support you.
a loving heart is the truest wisdom